MAUDE Adverse Event Report: UNIMAX MEDICAL SYSTEMS INC 3X4 MINI ENDO POCKET BAG; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

UNIMAX MEDICAL SYSTEMS INC 3X4 MINI ENDO POCKET BAG; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SB534
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Voluntary distributor report narrative: the manufacturer, unimax medical systems inc., is responsible for performing evaluation, investigation and any remedial actions related to this reported device issue per agreement with conmed corporation.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Voluntary distributor report: on behalf of the customer, the conmed representative reported issues with the 3x4 mini endo pocket bag, item sb534, lot 6251903128.It was reported only that a piece of plastic breaks off and falls into the patient when the bag is being deployed.Additional information provided indicates the issue occurred on (b)(6) 2020 during a robotic cholecystectomy.While the specimen was being removed through the incision, the plastic piece splintered either during or just after the removal of the specimen.It was clarified that the piece in question never broke or fell inside the patient.There was no impact or injury to the patient, no indication of the specimen falling out or fragmentation of the bag.The procedure was successfully completed and the device in question was discarded.The size of the trocar is unknown and standard robotic instruments like a grasper were being used at the time.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
3X4 MINI ENDO POCKET BAG
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
UNIMAX MEDICAL SYSTEMS INC
8f-2 no.127
lane 235, pao chiao road
hsin tien, taipai 23144
TW  23144
MDR Report Key10153859
Report Number3007216334-2020-00246
Device Sequence Number2050982
Product Code GCJ
UDI-Device Identifier04714127860664
UDI-Public(01)04714127860664(17)240505(10)6251903128
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/15/2020
Report Date (Section F) 06/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Model NumberSB534
Device Catalogue NumberSB534
Device Lot Number6251903128
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/21/2020
Event Location Hospital
Date Report to Manufacturer06/09/2020
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA06/15/2020